By Topic

Scheduling reserved traffic in input-queued switches: new delay bounds via probabilistic techniques

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
M. Andrews ; Bell Labs., Murray Hill, NJ, USA ; M. Vojnovic

We consider the problem of providing delay bounds to reserved traffic in high-speed input-queued switches. We assume that the matrix of bandwidth demands is known, and we use the now standard approach of decomposing this matrix into a convex combination of permutation matrices. Our problem, therefore, reduces to the problem of constructing a schedule for these permutation matrices. We derive delay bounds for four algorithms that are based on probabilistic techniques. For each algorithm, we first place tokens randomly in continuous time for each permutation matrix. If the nth token that appears corresponds to permutation matrix Mk, then we schedule matrix Mk in the nth time slot. The algorithms differ in how the random token processes are defined. For two of the algorithms, we are able to perform a derandomization so as to obtain deterministic schedules. We show through numerical computation that in many situations the resulting delay bounds are smaller than the previously best-known delay bounds of Chang et al. (see Proc. IEEE IWQoS, London, U.K., 1999 and Proc. IEEE INFOCOM, Tel-Aviv, Israel, Mar 2000).

Published in:

IEEE Journal on Selected Areas in Communications  (Volume:21 ,  Issue: 4 )